MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); No Code Available (3191)
Date of Event 05/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Date of event: as the patient reported vision began to look worse a week post-implant, therefore, (b)(6) 2020 is being provided as a best estimate date.If explanted, give date: not applicable, remains implanted in the eye.(b)(4).Device evaluation: the product testing could not be performed as the product was not returned as it remains implanted.The reported complaint cannot be confirmed.Manufacturing records review: the manufacturing records for the device were reviewed.The product was manufactured and released according to specification.The search revealed that one other complaint folder has been created for this production order number due to packaging issues, the product met manufacturing release criteria.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that patient had intraocular lens implanted in her left eye on (b)(6) 2020 after cataract surgery.Her vision is now very distorted.She is wanting her vision to be corrected.Reportedly immediately after surgery her distance vision was good, however after about a week, it began to look worse.She noticed it when driving because the lines in the road were wavy.She stated everything looks distorted, and blurry in peripheral vision.She is seeing streaks of yellow, and flashes of light.She said she can drive but the lines in the road look wavy, like there is a kink in the lens.When she mentioned this to her doctor, he advised her to have yag surgery which was conducted on (b)(6) 2020, and her vision is now worse (more blurry).When she told her doctor this, she was told the lens was in place, but that she had an aging retina.Her doctor didn't advise any further course of action.He told her she has benefited the best she can from this surgery.She is scheduled to see her doctor on later date.No further information provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10335407
Report Number2648035-2020-00560
Device Sequence Number14358437
Product Code HQL
UDI-Device Identifier05050474530751
UDI-Public(01)05050474530751(17)241217
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/17/2024
Device Model NumberZ9002
Device Catalogue NumberZ900200230
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date10/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005